Alert archive / West Virginia / Winter Storm Watches in 2021

Winter Storm Watch 1, NWS Charleston, WV

January 29, 20216 counties in West Virginia

NWS Charleston, WV issued this winter storm watch at Jan 29, 2021, 2:23 PM EST for 6 counties in West Virginia. It took effect at Jan 30, 2021, 10:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 29, 2021, 2:23 PM EST (19:23 UTC)
In effect from
Jan 30, 2021, 10:00 PM EST
Expired
Jan 30, 2021, 12:28 PM EST
In force
Issued by
NWS Charleston, WV

Counties Fayette County, WV, Nicholas County, WV, Pocahontas County, WV, Raleigh County, WV, Randolph County, WV, Webster County, WV

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2021-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2021-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

393 
WWUS41 KRLX 291923
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
223 PM EST Fri Jan 29 2021

WVZ516-518-520-522>526-300330-
/O.NEW.KRLX.WS.A.0001.210131T0300Z-210201T1800Z/
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
Including the cities of Beckley, Meadow Bridge, Richwood, 
Snowshoe, Marlinton, Elkins, and Harman
223 PM EST Fri Jan 29 2021

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
MONDAY AFTERNOON...

* WHAT...Heavy mixed precipitation possible. Total snow 
  accumulations of 3 to 5 inches and ice accumulations of around 
  one tenth of an inch possible.

* WHERE...Portions of northeast and southeast West Virginia.

* WHEN...From Saturday evening through Monday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...Ice accumulations will be mainly confined
  to the highest ridges, especially along their upper eastern
  slopes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

ROCHE
5 follow-up statements
008 
WWUS41 KRLX 292113 AAA
WSWRLX

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Charleston WV
413 PM EST Fri Jan 29 2021

WVZ516-518-520-522>526-300400-
/O.EXT.KRLX.WS.A.0001.210131T0300Z-210201T0300Z/
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
Including the cities of Beckley, Meadow Bridge, Richwood, 
Snowshoe, Marlinton, Elkins, and Harman
413 PM EST Fri Jan 29 2021

...WINTER STORM WATCH NOW IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY EVENING...

* WHAT...Heavy mixed precipitation possible. Over 5 inches of snow
  possible and ice accumulations of over a tenth of an inch 
  possible.

* WHERE...Portions of northeast and southeast West Virginia.

* WHEN...From Saturday evening through Sunday evening.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...This is a highly variable situation. If 
  more freezing rain than expected occurs, then snow amounts will 
  be lower. If more snow occurs than expected, then ice amounts 
  will be much lower. Regardless, travel impacts are likely for 
  portions of the weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

HART
304 
WWUS41 KRLX 300236
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
936 PM EST Fri Jan 29 2021

WVZ516-518-520-522>526-301200-
/O.CON.KRLX.WS.A.0001.210131T0300Z-210201T0300Z/
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
Including the cities of Beckley, Meadow Bridge, Richwood, 
Snowshoe, Marlinton, Elkins, and Harman
936 PM EST Fri Jan 29 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY EVENING...

* WHAT...Heavy mixed precipitation possible. Over 6 inches of 
  snow possible and ice accumulations of over a tenth of an inch 
  possible.

* WHERE...Portions of northeast and southeast West Virginia.

* WHEN...From Saturday evening through Sunday evening.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...This is a highly variable situation. If 
  more freezing rain than expected occurs, then snow amounts 
  will be lower. If more snow occurs than expected, then ice 
  amounts will be much lower. Regardless, travel impacts are 
  likely for portions of the weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

HART
545 
WWUS41 KRLX 300843
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
343 AM EST Sat Jan 30 2021

OHZ066-067-075-076-301645-
/O.NEW.KRLX.WW.Y.0009.210131T0000Z-210131T1500Z/
Perry-Morgan-Athens-Washington-
Including the cities of New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, and Belpre
343 AM EST Sat Jan 30 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Perry, Morgan, Athens and Washington Counties.

* WHEN...From 7 PM this evening to 10 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions. Periods of reduced
  visibility may occur while snow is falling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

OHZ083>087-301645-
/O.NEW.KRLX.WW.Y.0009.210131T0000Z-210131T1200Z/
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-
Including the cities of Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, 
and South Point
343 AM EST Sat Jan 30 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST SUNDAY...

* WHAT...Wet snow expected. Total snow accumulations of 1 to 3 
  inches.

* WHERE...Jackson OH, Vinton, Meigs, Gallia and Lawrence OH 
  Counties.

* WHEN...From 7 PM this evening to 7 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions. Periods of reduced
  visibility may occur while snow is falling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

WVZ516-518-520-522>526-301645-
/O.CON.KRLX.WS.A.0001.210131T0300Z-210201T0300Z/
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
Including the cities of Beckley, Meadow Bridge, Richwood, 
Snowshoe, Marlinton, Elkins, and Harman
343 AM EST Sat Jan 30 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY EVENING...

* WHAT...Heavy mixed precipitation possible. Over 6 inches of 
  snow possible and ice accumulations of over a tenth of an inch 
  possible.

* WHERE...Portions of northeast and southeast West Virginia.

* WHEN...From Saturday evening through Sunday evening.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...This is a highly variable situation. If 
  more freezing rain than expected occurs, then snow amounts 
  will be lower. If more snow occurs than expected, then ice 
  amounts will be much lower. Regardless, travel impacts are 
  likely for portions of the weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$
120 
WWUS41 KRLX 300937
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
437 AM EST Sat Jan 30 2021

WVZ516-518-520-523-524-301745-
/O.UPG.KRLX.WS.A.0001.210131T0300Z-210201T0300Z/
/O.NEW.KRLX.WS.W.0002.210131T0300Z-210201T0300Z/
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Northwest Pocahontas-Southeast Pocahontas-
Including the cities of Beckley, Meadow Bridge, Richwood, 
Snowshoe, and Marlinton
437 AM EST Sat Jan 30 2021

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST SUNDAY...

* WHAT...Heavy mixed precipitation expected. Total snow 
  accumulations of 3 to 5 inches and ice accumulations of up to 
  two tenths of an inch. Winds gusting as high as 35 mph.

* WHERE...Southeast Raleigh, Southeast Fayette, Southeast 
  Nicholas, Northwest Pocahontas and Southeast Pocahontas 
  Counties.

* WHEN...From 10 PM this evening to 10 PM EST Sunday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

OHZ066-067-075-076-301745-
/O.CON.KRLX.WW.Y.0009.210131T0000Z-210131T1500Z/
Perry-Morgan-Athens-Washington-
Including the cities of New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, and Belpre
437 AM EST Sat Jan 30 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 10 AM EST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Perry, Morgan, Athens and Washington Counties.

* WHEN...From 7 PM this evening to 10 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions. Periods of reduced 
  visibility may occur while snow is falling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

OHZ083>087-301745-
/O.CON.KRLX.WW.Y.0009.210131T0000Z-210131T1200Z/
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-
Including the cities of Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, 
and South Point
437 AM EST Sat Jan 30 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST SUNDAY...

* WHAT...Wet snow expected. Total snow accumulations of 1 to 3 
  inches.

* WHERE...Jackson OH, Vinton, Meigs, Gallia and Lawrence OH 
  Counties.

* WHEN...From 7 PM this evening to 7 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions. Periods of reduced 
  visibility may occur while snow is falling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

WVZ522-525-526-301745-
/O.CON.KRLX.WS.A.0001.210131T0300Z-210201T0300Z/
Southeast Webster-Northwest Randolph-Southeast Randolph-
Including the cities of Elkins and Harman
437 AM EST Sat Jan 30 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY EVENING...

* WHAT...Heavy mixed precipitation possible. Over 6 inches of 
  snow possible and ice accumulations of over a tenth of an inch 
  possible.

* WHERE...Portions of northeast and southeast West Virginia.

* WHEN...From Saturday evening through Sunday evening.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...This is a highly variable situation. If 
  more freezing rain than expected occurs, then snow amounts 
  will be lower. If more snow occurs than expected, then ice 
  amounts will be much lower. Regardless, travel impacts are 
  likely for portions of the weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
088 
WWUS41 KRLX 301728
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
1228 PM EST Sat Jan 30 2021

WVZ516-518-520-523-524-310300-
/O.CON.KRLX.WS.W.0002.210131T0300Z-210201T0300Z/
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Northwest Pocahontas-Southeast Pocahontas-
Including the cities of Beckley, Meadow Bridge, Richwood, 
Snowshoe, and Marlinton
1228 PM EST Sat Jan 30 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM EST SUNDAY...

* WHAT...Heavy mixed precipitation expected. Total snow
  accumulations of 4 to 8 inches and ice accumulations of up to 
  one tenth of an inch. Winds gusting as high as 35 mph.

* WHERE...Southeast Pocahontas, Southeast Nicholas, Northwest 
  Pocahontas, Southeast Fayette and Southeast Raleigh Counties.

* WHEN...From 10 PM this evening to 10 PM EST Sunday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

WVZ522-525-526-310300-
/O.UPG.KRLX.WS.A.0001.210131T0300Z-210201T0300Z/
/O.EXB.KRLX.WW.Y.0009.210131T0300Z-210201T0300Z/
Southeast Webster-Northwest Randolph-Southeast Randolph-
Including the cities of Elkins and Harman
1228 PM EST Sat Jan 30 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  2 to 4 inches and ice accumulations of up to one tenth of an
  inch. 

* WHERE...Southeast Webster, Northwest Randolph and Southeast 
  Randolph Counties.

* WHEN...From 10 PM this evening to 10 PM EST Sunday.

* IMPACTS...Plan on slippery road conditions.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

WVZ010-011-020-030>032-039-040-310300-
/O.EXB.KRLX.WW.Y.0009.210131T0300Z-210131T1500Z/
Pleasants-Tyler-Doddridge-Lewis-Harrison-Taylor-Upshur-Barbour-
Including the cities of St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, West Union, Weston, Clarksburg, 
Bridgeport, Grafton, Buckhannon, Philippi, and Belington
1228 PM EST Sat Jan 30 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  2 to 3 inches and ice accumulations of a light glaze.

* WHERE...Portions of central and northern West Virginia.

* WHEN...From 10 PM this evening to 10 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

WVZ034-515-517-519-521-310300-
/O.EXB.KRLX.WW.Y.0009.210131T0300Z-210201T0300Z/
Wyoming-Northwest Raleigh-Northwest Fayette-Northwest Nicholas-
Northwest Webster-
Including the cities of Mullens, Oceana, Pineville, Bradley, 
Prosperity, Sophia, Oak Hill, Fayetteville, Montgomery, 
Summersville, Craigsville, Birch River, Holly River State, 
Webster Springs, and Cowen
1228 PM EST Sat Jan 30 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  1 to 3 inches and ice accumulations of up to one tenth of an
  inch.

* WHERE...Wyoming, Northwest Raleigh, Northwest Fayette, 
  Northwest Nicholas and Northwest Webster Counties.

* WHEN...From 10 PM this evening to 10 PM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

OHZ066-067-075-076-310300-
/O.CON.KRLX.WW.Y.0009.210131T0000Z-210131T1500Z/
Perry-Morgan-Athens-Washington-
Including the cities of New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, and Belpre
1228 PM EST Sat Jan 30 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 10 AM EST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Athens, Washington, Morgan and Perry Counties.

* WHEN...From 7 PM this evening to 10 AM EST Sunday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

OHZ083>087-310300-
/O.CON.KRLX.WW.Y.0009.210131T0000Z-210131T1200Z/
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-
Including the cities of Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, 
and South Point
1228 PM EST Sat Jan 30 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST SUNDAY...

* WHAT...Wet snow expected. Total snow accumulations of 1 to 3 
  inches.

* WHERE...Jackson OH, Meigs, Vinton, Lawrence OH and Gallia 
  Counties.

* WHEN...From 7 PM this evening to 7 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this winter storm watch went out at Jan 29, 2:11 PM EST, 12 minutes earlier.

Area forecast discussion, Jan 29, 2:11 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
211 PM EST Fri Jan 29 2021

.SYNOPSIS...
Clear and cold tonight with high pressure in control. Winter
weather producer Saturday night/Sunday, snow showers
Monday/early Tuesday. Warming beyond.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 1245 PM Friday...

Any remaining stratocumulus quickly dissipates during remaining
afternoon hours leaving mainly clear skies overnight. Should be a
good radiation night tonight with light winds and dry surface dew
points. Overnight lows across the Lowlands be generally 12-18F with
single digits in the mountains.

Mid and upper level cloudiness will be on the increase during the
day Saturday ahead of an approaching southern stream warm front.
Will likely see plenty of virga Saturday afternoon into Saturday
evening with 10+C layer mean dew point depressions up to 10kft. Do
have some precipitation beginning to sneak down to the surface
through this dry layer across the southern coal fields at the end of
the near term forecast. This should fall as mostly rain, however,
with the previously mentioned dry air should see some very
effective wetbulbing of low level temperature fields which
could yield a little snow mixing in at times.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 209 PM Friday...

A vertically stack low pressure system approaches the OH Valley from
the west Saturday night. An associated warm front will spill
precipitation across our area under southerly flow. At first, pcpn
should start as rain across the northeast KY, extreme southwest VA
and southern WV where H850 temperatures about 4C under southwest
flow and sfc temperatures in the upper 30s will be warm enough for
rain. However across the north, sfc temperatures will be at or below
freezing where some freezing rain mix with rain can be anticipated.
Expecting the warm wedge effect to win the temperature battle, more
rain than snow or freezing rain can be expected under warm advection
with southerly H850 winds. Model soundings show very dry air from
the surface to H700 across the northern sections by 00Z Sunday.
Expecting wet bulbing to take place an saturate the lower atmosphere
by 06Z Sunday when the snow should start accumulating even across
the central sections. Warm air aloft will continue through at least
00Z Monday providing mostly rain across the lowlands and rain/snow
mix across the eastern mountains. However, by this time, cold air
damming and southeast upslope can transition pcpn into freezing rain
with considerably ice accumulations, especially along the eastern
slopes.

Will be issuing a winter storm watch for mixed pcpn with ice
accumulations across our central mountains, and for ice and snow
accumulations for our northeast mountains shortly.

Later on, the low center crosses the area from west to east
spreading cold air advection, eroding the warm wedge and turning
pcpn to all snow. As the low pass by, winds turn north northwest
activating the upslope effect across our northeast mountains adding
snow accumulations there Monday afternoon and night.

Snow showers tapper of early Tuesday as the low pressure departs to
the east. However, it will remain cold with highs on Tuesday staying
close to or below freezing.

In agreement with WWD with 2 to 3 inches of snow across central
portions of our CWA, with less accumulations to trace across the
extreme south due to the warm wedge. Northern portions of southeast
OH and WV can see 2 to 3 inches of snow, while the northeast
mountains could see 6 to 8 inches in 48 hours.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 209 PM Friday...

A cold surface high pressure builds strong Tuesday night through
Thursday providing dry conditions.

By the end of the week, a potent low pressure system moves from the
central plains, northeast into the Great Lakes region. This system
will bring a strong cold front with rain showers and perhaps
thunderstorms to affect the area Thursday night into Friday.
Warmer temperatures are expected ahead and along this later
system into the end of the week.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 1245 PM Friday...

VFR conditions expected through the next 24 hours. Mainly clear
skies tonight with light northerly, then easterly winds.

Upper level cloudiness will begin to increase during the day
Saturday ahead of a southern stream system swinging through Saturday
night into Sunday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: None.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z SATURDAY...
IFR possible in snow or mixed wintry precipitation in the
mountains Saturday night into Sunday, and with rain elsewhere
Saturday night and Sunday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ/JP
NEAR TERM...JP
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...JP
Hazardous weather outlook, Jan 29, 11:12 AM EST, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1112 AM EST Fri Jan 29 2021

WVZ039-040-515>526-301615-
Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
1112 AM EST Fri Jan 29 2021

This Hazardous Weather Outlook is for portions of northeast West
Virginia, northern West Virginia and southeast West Virginia.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Snow Saturday night may bring light accumulations before mixing with
and then changing to rain late Saturday night or Sunday morning. A
Winter Weather Advisory may be needed.

Upslope snow showers in the wake of the system early next week can
bring light additional snow accumulations.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-075-083-084-301615-
Perry-Morgan-Athens-Jackson OH-Vinton-
1112 AM EST Fri Jan 29 2021

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Snow Saturday night may bring light accumulations before mixing with
and then changing to rain late Saturday night or Sunday morning. A
Winter Weather Advisory may be needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ076-085>087-VAZ003-004-WVZ005>011-013>020-024>034-
301615-
Greenup-Carter-Boyd-Lawrence KY-Washington-Meigs-Gallia-Lawrence OH-
Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-
Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-
Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-
Wyoming-
1112 AM EST Fri Jan 29 2021

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia, and portions of central West
Virginia, northern West Virginia, southern West Virginia and
western West Virginia.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Snow Saturday night may bring light accumulations before mixing with
and then changing to rain late Saturday night or Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

Nearby

Winter Storm Watches in West Virginia, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.